Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A simple proof of the Morse-Sard theorem in Sobolev spaces

Author: Alessio Figalli
Journal: Proc. Amer. Math. Soc. 136 (2008), 3675-3681
MSC (2000): Primary 58C25; Secondary 46T20
Published electronically: May 23, 2008
MathSciNet review: 2415054
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we give a new simple proof of a result of Luigi De Pascale, which states that the Morse-Sard Theorem holds under the hypothesis of Sobolev regularity. Moreover, as our proof is independent of the Morse-Sard Theorem with $ C^k$ regularity, our result implies the classical Morse-Sard Theorem.

References [Enhancements On Off] (What's this?)

  • 1. R. ABRAHAM AND J. ROBBIN: Transversal Mappings and Flows. W. A. Benjamin, Inc., New York-Amsterdam, 1967. MR 0240836 (39:2181)
  • 2. S.M. BATES: Toward a precise smoothness hypothesis in Sard's theorem. Proc. Amer. Math. Soc., 117 (1993), no. 1, 279-283. MR 1112486 (93c:58028)
  • 3. L. DE PASCALE: The Morse-Sard theorem in Sobolev spaces. Indiana Univ. Math. J., 50 (2001), no. 3, 1371-1386. MR 1871360 (2002k:58018)
  • 4. L.C. EVANS AND R.F. GARIEPY: Measure Theory and Fine Properties of Functions. Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1992. MR 1158660 (93f:28001)
  • 5. J. MALY, D. SWANSON AND W.P. ZIEMER: The co-area formula for Sobolev mappings. Trans. Amer. Math. Soc., 355 (2003), no. 2, 477-492. MR 1932709 (2004a:46037)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 58C25, 46T20

Retrieve articles in all journals with MSC (2000): 58C25, 46T20

Additional Information

Alessio Figalli
Affiliation: Université de Nice Sophia-Antipolis, Laboratoire J.-A. Dieudonné, CNRS UMR 6621, Parc Valrose, 06108 Nice Cedex 02, France

Keywords: Sard theorem, Sobolev spaces
Received by editor(s): April 6, 2006
Received by editor(s) in revised form: June 20, 2006
Published electronically: May 23, 2008
Communicated by: David Preiss
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society